MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SI POLYAXL EXT TAB 7 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH SI POLYAXL EXT TAB 7 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179732745
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported during a tlif (transforaminal lumbar interbody fusion) treating asd (adult spinal deformity) on (b)(6) 2020, the screw was not able to be connected to a screwdriver.The procedure was completed without surgical delay.Patient is noted as stable.Concomitant device reported: unknown screwdriver (part#: unknown, lot#: unknown, quantity unknown).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: the dhr of product code 179732745, lot 256559, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on september 21, 2019.Qty.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B5: updated event description.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
H10 additional narrative: h3, h4, h6 investigation summary visual inspection: the si polyaxl ext tab 7 x 45mm (part # 179732745 lot # 256559) was received at us cq.Upon visual inspection it was noticed that the broken tip of the mmsi driver shaft for red scrw was lodged inside the shank of the screw.No other issues were identified on the device.Functional test: upon the functional test, it was observed that the driver shaft tip was lodged inside the screw shank and it was unable to be removed.The lodged condition of the broken tip could have resulted in the alleged complaint condition.Complaint replication? yes dimensional inspection: due to post manufacturing damage and confirmed jammed/ seized on the device the dimensional inspection was not performed.Document/specification review: drawing(s) reviewed: (current & manufactured revisions) no issues complaint confirmed? no conclusion: the overall complaint was not confirmed for the received si polyaxl ext tab 7 x 45mm (part # 179732745 lot # 256559).There was no defect found on the device itself.The possible root cause for the complaint condition could be that the logged condition of the broken driver shaft tip within the screw shank could have restricted the further advancement of the screw, hence needed to be removed from the patient.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history the dhr of product code 179732745, lot 256559, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on september 21, 2019.Qty.67 the dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SI POLYAXL EXT TAB 7 X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10205691
Report Number1526439-2020-01274
Device Sequence Number2107579
Product Code NKB
UDI-Device Identifier10705034074047
UDI-Public(01)10705034074047
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179732745
Device Catalogue Number179732745
Device Lot Number256559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer06/30/2020
07/30/2020
08/03/2020
08/28/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/20/2020
08/19/2020
08/26/2020
09/01/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWDRIVERS